Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor withdrawal - very bad news

Posted by Dkscully on January 31, 2005, at 17:28:32

In reply to Effexor withdrawal - very bad news, posted by janey on November 1, 1998, at 16:30:34

Hi all! I'm new here, and have read most of the posts in this thread. In one sense, they've provided me with some assurance that I'm not "crazy"--for which, I am more grateful than you all could possibly know.

I notice that some of you have an easy time going off Effexor. I honestly thought that would be me. Truthfully, it did nothing for me, and when I previously stopped Zoloft, I suffered few to no withdrawal symptoms, so I thought, "Yay! I can't wait to get this out of my system and try Wellbutrin!" There were several hitches in this plan.

First, I was prescribed Effexor by my family doctor. A wonderful fellow, but in retrospect, I don't believe he knew enough about these meds. When we decided that I would switch to Wellbutrin, I had to ASK him if I should wean off the Effexor. He told me, "Sure, take your 150 mg of Effexor every other day, instead of everyday, for a week. Then stop."

Apparently, this was not wise. But, I survived. I had a horrible first couple weeks, in terms of "brain zaps," dizziness, nausea, and my emotional state was just terrible. There were a few days during those couple weeks when I couldn't leave my house, I was just such a mess.

Along with going off Effexor way too quickly, I learned that switching to Wellbutrin is worse than switching to an SSRI when going off Effexor, due to the fact that Wellbutrin doesn't impact seratonin levels at all, so basically, I think it's pretty much as bad as not switching to anything, in terms of withdrawal? Or at least that's my understanding?

At any rate, it's been five weeks since I stopped Effexor totally and went up to my full dose (300 mg) of Wellbutrin XL. The brain zaps have almost gone away, but I'm feeling insane...

When I get up in the morning, I'm generally OK. I take the Wellbutrin, and I feel energized and ready to go. At approximately 3 p.m., however, I sort of crash--I get a headache, nausea, generally feel like crap. My new psychiatrist (yes, I left the clueless doctor) says it's more than likely the Effexor withdrawal, rather than the Wellbutrin, but I'm not sure if I should believe this, at five weeks Effexor-free...

Along with this afternoon/evening "crappy-feelingness," I'm still INCREDIBLY emotionally volatile. I cry about everything. I freak out when my boyfriend doesn't call me by 1 p.m. or so.

I'm in my last semester of my master's degree program, I have an assistantship, I need to start looking for post-graduate employment, and my brain, which (I swear) really used to work, doesn't seem functional anymore. I can't afford to "lose it."

So, anyone, is there hope? Have I destroyed my brain? Is there anyone who had these symptoms last 5 weeks, but eventually felt normal again?

I really apologize if I've repeated other people's questions... I'm sure I have. But, I would just really appreciate some reassurance, or at least some realistic expectations.

Thanks so much!




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Dkscully thread:1016